Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Structure of symmetric tensors of type $ (0, 2)$ and tensors of type $ (1, 1)$ on the tangent bundle

Authors: Kam Ping Mok, E. M. Patterson and Yung Chow Wong
Journal: Trans. Amer. Math. Soc. 234 (1977), 253-278
MSC: Primary 53C05; Secondary 53C15
MathSciNet review: 0500673
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The concepts of M-tensor and M-connection on the tangent bundle TM of a smooth manifold M are used in a study of symmetric tensors of type (0, 2) and tensors of type (1, 1) on TM. The constructions make use of certain local frames adapted to an M-connection. They involve extending known results on TM using tensors on M to cases in which these tensors are replaced by M-tensors. Particular attention is devoted to (pseudo-) Riemannian metrics on TM, notably those for which the vertical distribution on TM is null or nonnull, and to the construction of almost product and almost complex structures on TM.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C05, 53C15

Retrieve articles in all journals with MSC: 53C05, 53C15

Additional Information

PII: S 0002-9947(1977)0500673-0
Keywords: Tangent bundle, Sasaki metric, M-tensor, M-connection, adapted frame, (pseudo-) Riemannian metric, almost product structure, almost complex structure
Article copyright: © Copyright 1977 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia